Alert archive / South Carolina / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Charleston, SC
NWS Charleston, SC issued this flash flood watch at Sep 14, 2016, 2:36 AM EDT for 4 counties in South Carolina; Effingham County, Long County, Georgia. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2016, 2:36 AM EDT (06:36 UTC)
- Expired
- Sep 15, 2016, 3:32 AM EDT
- In force
- 25 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
Counties Effingham County, GA, Long County, GA, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 16 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WGUS62 KCHS 140636 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 236 AM EDT WED SEP 14 2016 ...HEAVY RAINS LIKELY TODAY AS TROPICAL STORM JULIE MOVES INLAND OVER SOUTHEAST GEORGIA... .TROPICAL STORM JULIE WILL MOVE OUT OF FAR NORTHEAST FLORIDA AND INTO SOUTHEAST GEORGIA TODAY. HEAVY RAINS ASSOCIATED WITH THE STORM WILL AFFECT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. FLASH FLOODING WILL BE POSSIBLE. GAZ101-116>119-137>141-SCZ042>045-047>052-141445- /O.NEW.KCHS.FF.A.0004.160914T0636Z-160915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...RINCON...SPRINGFIELD...PEMBROKE... RICHMOND HILL...GARDEN CITY...POOLER...SAVANNAH... WILMINGTON ISLAND...TYBEE ISLAND...LUDOWICI...HINESVILLE... FORT STEWART...TOWNSEND...DARIEN...HAMPTON...YEMASSEE... WALTERBORO...SAINT GEORGE...SUMMERVILLE...GOOSE CREEK... MONCKS CORNER...RIDGELAND...BEAUFORT...HILTON HEAD ISLAND... EDISTO BEACH...CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT... DANIEL ISLAND 236 AM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH...EFFINGHAM...INLAND BRYAN... INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH AND LONG. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...CHARLESTON...COASTAL COLLETON...COASTAL JASPER...DORCHESTER...HAMPTON...INLAND BERKELEY...INLAND COLLETON...INLAND JASPER AND TIDAL BERKELEY. * THROUGH THIS EVENING * THE RISK FOR HEAVY RAINFALL AND FLOODING WILL INCREASE TODAY AS TROPICAL STORM JULIA MOVES OUT OF FAR NORTHEAST FLORIDA AND INTO INTERIOR SOUTHEAST GEORGIA. BANDS OF HEAVY RAIN AND SQUALLS WILL PRODUCE TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ACROSS THE REGION WITH ISOLATED HIGHER AMOUNTS POSSIBLE...ESPECIALLY NEAR THE COAST. THE RISK FOR FLASH FLOODING WILL BE ESPECIALLY HIGH AROUND HIGH TIDE EARLY THIS AFTERNOON. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN URBAN AREAS LIKE DOWNTOWN CHARLESTON AND SAVANNAH AROUND THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
5 follow-up statements
258 WGUS62 KCHS 141440 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1040 AM EDT WED SEP 14 2016 GAZ101-116>119-137>141-SCZ042>045-047>052-150000- /O.CON.KCHS.FF.A.0004.000000T0000Z-160915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...RINCON...SPRINGFIELD...PEMBROKE... RICHMOND HILL...GARDEN CITY...POOLER...SAVANNAH... WILMINGTON ISLAND...TYBEE ISLAND...LUDOWICI...HINESVILLE... FORT STEWART...TOWNSEND...DARIEN...HAMPTON...YEMASSEE... WALTERBORO...SAINT GEORGE...SUMMERVILLE...GOOSE CREEK... MONCKS CORNER...RIDGELAND...BEAUFORT...HILTON HEAD ISLAND... EDISTO BEACH...CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT... DANIEL ISLAND 1040 AM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH...EFFINGHAM...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH AND LONG. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...CHARLESTON...COASTAL COLLETON...COASTAL JASPER...DORCHESTER...HAMPTON...INLAND BERKELEY...INLAND COLLETON...INLAND JASPER AND TIDAL BERKELEY. * UNTIL 8 PM EDT THIS EVENING * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THIS EVENING ACROSS SOUTHERN SC AND COASTAL SOUTHEAST GA AS TROPICAL STORM JULIA DRIFTS SLOWLY NORTH. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH ISOLATED HIGHER TOTALS ARE POSSIBLE WITH THE HIGHEST AMOUNTS ALONG THE SC COAST. THE RISK FOR FLASH FLOODING WILL BE GREATEST IF HEAVY RAINFALL COINCIDES WITH HIGH TIDE EARLY THIS EVENING. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS LIKE DOWNTOWN CHARLESTON AND SAVANNAH AROUND THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$ JRL
401 WGUS62 KCHS 141814 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 214 PM EDT WED SEP 14 2016 GAZ101-116>118-137>141-SCZ042>044-047-141915- /O.CAN.KCHS.FF.A.0004.000000T0000Z-160915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- INCLUDING THE CITIES OF...RINCON...SPRINGFIELD...PEMBROKE... RICHMOND HILL...GARDEN CITY...POOLER...SAVANNAH...LUDOWICI... HINESVILLE...FORT STEWART...TOWNSEND...DARIEN...HAMPTON... YEMASSEE...WALTERBORO...SAINT GEORGE...SUMMERVILLE...RIDGELAND 214 PM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. THE HEAVIEST RAINFALL IS SETTING UP ACROSS SOUTHERN SOUTH CAROLINA SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR AREAS FARTHER SOUTH AND WEST. $$ GAZ119-SCZ045-048>052-151200- /O.EXT.KCHS.FF.A.0004.000000T0000Z-160915T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL CHATHAM-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...WILMINGTON ISLAND...TYBEE ISLAND... GOOSE CREEK...MONCKS CORNER...BEAUFORT...HILTON HEAD ISLAND... EDISTO BEACH...CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT... DANIEL ISLAND 214 PM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA... COASTAL CHATHAM. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT... CHARLESTON...COASTAL COLLETON...COASTAL JASPER...INLAND BERKELEY AND TIDAL BERKELEY. * THROUGH THURSDAY MORNING * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT ACROSS SOUTHERN SOUTH CAROLINA AND FAR SOUTHEAST GEORGIA. THE HEAVIEST RAIN IS EXPECTED ALONG THE SOUTH CAROLINA COAST WHERE AS MUCH AS 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE GREATEST RISK FOR FLOODING WILL BE IF HEAVY RAINFALL COINCIDES WITH HIGH TIDE EARLY THIS EVENING OR AROUND DAYBREAK THURSDAY. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS LIKE DOWNTOWN CHARLESTON AND SAVANNAH AROUND THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$ JRL
038 WGUS62 KCHS 142012 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT WED SEP 14 2016 GAZ119-SCZ051-142115- /O.CAN.KCHS.FF.A.0004.000000T0000Z-160915T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL CHATHAM-COASTAL JASPER- INCLUDING THE CITIES OF...WILMINGTON ISLAND...TYBEE ISLAND 412 PM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. $$ SCZ045-048>050-052-151200- /O.CON.KCHS.FF.A.0004.000000T0000Z-160915T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- TIDAL BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER... BEAUFORT...HILTON HEAD ISLAND...EDISTO BEACH...CHARLESTON... NORTH CHARLESTON...MOUNT PLEASANT...DANIEL ISLAND 412 PM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...COASTAL COLLETON... INLAND BERKELEY AND TIDAL BERKELEY. * THROUGH THURSDAY MORNING * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT ACROSS SOUTHERN SOUTH CAROLINA. THE HEAVIEST RAIN IS EXPECTED ALONG THE COAST WHERE 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE GREATEST RISK FOR FLOODING WILL BE IF HEAVY RAINFALL COINCIDES WITH HIGH TIDE EARLY THIS EVENING OR AROUND DAYBREAK THURSDAY. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS LIKE DOWNTOWN CHARLESTON AND SAVANNAH AROUND THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$ JRL
377 WGUS62 KCHS 150044 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 844 PM EDT WED SEP 14 2016 SCZ045-048-049-052-150145- /O.CAN.KCHS.FF.A.0004.000000T0000Z-160915T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-TIDAL BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER... BEAUFORT...HILTON HEAD ISLAND...EDISTO BEACH...DANIEL ISLAND 844 PM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. $$ SCZ050-150845- /O.CON.KCHS.FF.A.0004.000000T0000Z-160915T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON- INCLUDING THE CITIES OF...CHARLESTON...NORTH CHARLESTON... MOUNT PLEASANT 844 PM EDT WED SEP 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREA...CHARLESTON. * UNTIL 8 AM EDT THURSDAY * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT ACROSS SOUTHERN SOUTH CAROLINA. THE HEAVIEST RAIN IS EXPECTED ALONG THE COAST OF NORTHERN CHARLESTON COUNTY WHERE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE GREATEST RISK FOR FLOODING WILL OCCUR IF HEAVY RAINFALL COINCIDES WITH HIGH TIDE AROUND DAYBREAK THURSDAY. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN URBAN AREAS LIKE DOWNTOWN CHARLESTON AROUND THE TIME OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
081 WGUS62 KCHS 150732 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 332 AM EDT THU SEP 15 2016 SCZ050-150845- /O.CAN.KCHS.FF.A.0004.000000T0000Z-160915T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON- INCLUDING THE CITIES OF...CHARLESTON...NORTH CHARLESTON... MOUNT PLEASANT 332 AM EDT THU SEP 15 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE RISK FOR FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Sep 14, 1:11 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 14, 1:11 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
111 AM EDT Wed Sep 14 2016
.SYNOPSIS...
Tropical Storm Julia will move from NE Florida into southern
Georgia overnight and Wednesday, then gradually weakens through
Thursday. A cold front could approach from the north late in the
week before stalling over or just north of the area this weekend.
Another cold front could approach the area early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The focus for the heavier rains will settle in along the Georgia
coast over the next several hours as Tropical Storm Julie drifts
north/northwest. MSAS analysis already shows surface moisture flux
convergence steadily intensifying from Jacksonville, FL north to
Savannah, GA. Meanwhile, a weak trough is settling up along the
South Carolina coast where isolated-scattered showers are
also beginning to develop. Expect rain chances to steadily
increase through the early morning hours and have adjusted pops to
reflect this idea. Locally heavy rainfall will be possible,
especially along the Georgia coast. Winds will also begin to pick
up, especially across coastal Georgia. We are monitoring trends
carefully and it is still possible a Wind Advisory or Tropical
Storm Warning may be needed for portions of coastal Southeast
Georgia over the coming hours.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
The main concern will focus on an area of low pressure with some
tropical characteristics that is forecast to move into southern
Georgia by Wednesday morning and then likely stall out for a couple
of days. See the hydrology section for additional information.
Abundant cloud cover and fairly extensive coverage of showers and
thunderstorms especially on Wednesday and Thursday will keep high
temperatures in the lower to mid 80s in most areas. It will be muggy
at night with lows mainly in the lower to mid 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A front should remain stalled north of the area through Friday
night, but could help produce some moisture convergence over the
region as low pressure lingers over the Southeast. Given the setup,
deep moisture characterized by PWATS above 2.0 inches could support
chances of showers and thunderstorms during peak heating Saturday. A
large mid/upper lvl ridge of high pressure is then expected to
develop over much of the Southeast and Deep South late weekend into
early next week, somewhat suppressing greater coverage of precip and
allowing temps to warm a few degrees. Another cold front should then
approach the region from the northwest late Monday into Tuesday,
supporting more showers and thunderstorms over the area. In general,
afternoon highs are expected to reach the mid/upper 80s during the
weekend and early next week. Overnight lows will range in the low to
mid 70s.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
Rain will steadily fill in from south to north today as Tropical
Storm Julia meanders into Southeast Georgia. The greatest
potential IFR conditions, mainly in bands of heavier rain squalls,
will settle into KSAV prior to sunrise then shift north by late
morning or early afternoon into KCHS. Will limit IFR conditions
to tempo groups at both terminal for now, but amendments will
most certainly be needed as trends become more apparent later this
morning. Gusty winds will also impact the terminals with gusts
approaching 30 kt at times at KSAV, especially in squalls. Winds
should be quite as high at KCHS, but gusts in excess of 20 kt
should be expected. There will be a risk for tstms, but limited
instability necessitates keeping any mention TSRA out of the TAFs
for the 06z TAF cycle.
Extended Aviation Outlook: Flight restrictions are likely at times
through Thursday in and near showers and thunderstorms. Slightly
greater chances of restrictions will occur at the SAV terminal.
Flight restrictions will be possible Friday through Sunday in and
near showers and thunderstorms.
&&
.MARINE...
Tonight: A decent gradient will persist tonight over the waters
as TS Julia over NE Florida lifts N-NW into southern Georgia near
Lake Okeefenokee late. As a result we have a Small Craft Advisory
for E winds 20-30 kt on our GA waters with seas up as high as 6 or
7 ft. Elsewhere we capped winds/seas just below Small Craft
Advisory level through tonight though a few 25 kt wind gusts
cannot be ruled out and seas will try to reach 6 ft. Mariners
should be prepared for wind gusts near 35-40 kt at times in some
of the heavier rain bands, along with reduced visibilities down
under 1 nm at times as an increasing chance for showers and
t-storms move through. In addition isolated waterspouts are also
possible.
Wednesday through Sunday: An east/southeast wind will persist over
coastal waters through the end of the week as an area of low
pressure likely stalls over southern Georgia. The main impacts
associated with the low should be in the form of numerous showers
and thunderstorms, elevated wind and seas. Winds and seas should top
out Wednesday in the southern waters with wind speeds peaking near
20 knots with gusts to around 25 knots and seas peaking from 4 to 5
feet. Then winds and seas will then subside with winds mainly at or
below 15 knots and seas from 2 to 4 feet into the weekend.
Rip Currents: There will be a moderate risk for rip currents at
all areas beaches except Charleston County beaches on Wednesday.
An elevated risk of rip currents is possible Thursday and Friday due
to the upcoming full moon, persistent onshore winds and long period
southeast swell making its way to the coast.
&&
.HYDROLOGY...
There is growing concern about the potential for a heavy rain event
over the next few days. Deep tropical moisture will be entrenched
over the area through at least Thursday with precipitable water
values generally from about 2.1 to 2.5 inches. Good southeast to
easterly low level inflow on the east and northeast side of the
likely stalled low pressure system will aid in scattered to numerous
showers and some thunderstorms that will have the capability of
dumping copious amounts of rain. Current forecast rainfall
amounts through Friday range from 1 to 3 inches inland to 3 to 6
inches along the coast, with isolated amounts mainly near the
coast up to 10 inches. No Flash Flood Watch is anticipated as
flash flooding that meets the criteria seems quite unlikely at
the present time.
&&
.TIDES/COASTAL FLOODING...
Shallow coastal flooding is possible late this week into the weekend
along the South Carolina coast due to the upcoming full moon. A lot
will depend on wind directions as we will need a few tenths of a
foot of surge above the astronomical factor to reach 7.0 ft MLLW.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 11 AM EDT this morning for AMZ354-
374.
&&
STHazardous weather outlook, Sep 13, 4:37 PM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 437 PM EDT TUE SEP 13 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 142045- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 437 PM EDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048-049-051-142045- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 437 PM EDT TUE SEP 13 2016 ..MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...THE UPCOMING FULL MOON AND PERSISTENT ONSHORE WINDS WILL HELP POSE A GREATER RISK FOR RIP CURRENTS MID TO LATE WEEK. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE MAINLY ALONG THE SOUTH CAROLINA COAST LATE WEEK INTO THE WEEKEND DURING THE EVENING HIGH TIDES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-142045- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 437 PM EDT TUE SEP 13 2016 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL LATE TONIGHT. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...THE UPCOMING FULL MOON AND PERSISTENT ONSHORE WINDS WILL HELP POSE A GREATER RISK FOR RIP CURRENTS MID TO LATE WEEK. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE MAINLY ALONG THE SOUTH CAROLINA COAST LATE WEEK INTO THE WEEKEND DURING THE EVENING HIGH TIDES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-142045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 437 PM EDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-142045- CHARLESTON- 437 PM EDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RIP CURRENTS...THE UPCOMING FULL MOON AND PERSISTENT ONSHORE WINDS WILL HELP POSE A GREATER RISK FOR RIP CURRENTS MID TO LATE WEEK. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE MAINLY ALONG THE SOUTH CAROLINA COAST LATE WEEK INTO THE WEEKEND DURING THE EVENING HIGH TIDES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:15 PM EDT | Small Craft Advisory | CHS | 7 hr | |
| Sep 13, 10:01 PM EDT | Special Marine Warning | CHS | 119 min | |
| Sep 14, 2:56 AM EDT | Small Craft Advisory | CHS | 8 hr | |
| Sep 14, 2:56 AM EDT | Tropical Storm Warning | CHS | 25 hr | |
| Sep 14, 3:24 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 96 min |
| Sep 14, 8:40 AM EDT | Special Marine Warning | CHS | 65 min | |
| Sep 14, 11:03 AM EDT | Small Craft Advisory | CHS | 3 days | |
| Sep 14, 2:08 PM EDT | Special Marine Warning | CHS | 52 min | |
| Sep 14, 2:29 PM EDT | Areal Flood Advisory | CHS | Beaufort, Charleston, Colleton | 2 hr |
| Sep 14, 2:53 PM EDT | Special Marine Warning | CHS | 112 min | |
| Sep 14, 4:09 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Sep 14, 5:52 PM EDT | Special Marine Warning | CHS | 53 min | |
| Sep 14, 6:05 PM EDT | Areal Flood Advisory | CHS | Charleston | 115 min |
| Sep 14, 3:11 AM EDT | Areal Flood Advisory | CHS | Liberty, McIntosh | 2 hr |
| Sep 14, 3:59 AM EDT | Rip Current Statement | CHS | 16 hr | |
| Sep 14, 4:16 AM EDT | Wind Advisory | CHS | 6 hr |
Nearby
Flash Flood Watches in South Carolina, 2016Flash Flood Watches in Georgia, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.